Florida, 2015Flooding and Heavy Rain in Florida, August 1 to 5, 2015
August 1 to 5, 2015 · NWS TBW · 8 events in 5 counties and zones
A weak area of low pressure developed along a stationary frontal boundary across north Florida. This allowed for waves of showers and thunderstorms to move across the area for a few days causing flooding throughout much of the Tampa Bay area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15 million
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak area of low pressure developed along a stationary frontal boundary across north Florida. This allowed for waves of showers and thunderstorms to move across the area for a few days causing flooding throughout much of the Tampa Bay area. The heaviest rain fall on the morning of the 3rd with some portions of Hillsborough, Pinellas and Pasco Counties receiving 6 to 8 of rain. This event was exacerbated from the flooding and saturated soils from multiple heavy rain events that occurred on August 1 and again during the last week of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 1, 9:38 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 9:38 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1038 AM EDT SAT AUG 1 2015
.UPDATE...
THE FORECAST IS ON TRACK THIS MORNING WITH WIDESPREAD RAINS AND
EMBEDDED THUNDERSTORMS MOVING ACROSS MOST OF LEVY COUNTY...THEN
SCATTERED TO NUMEROUS SHOWERS AND STORMS MOVING ONSHORE SOUTH OF
THERE.
LOW-LEVEL CONVERGENCE BOUNDARY BETWEEN HIGH PRESSURE WELL TO OUR
SOUTH AND A TROUGH OF LOW PRESSURE NEAR THE GEORGIA/FLORIDA
BORDER IS AIDING IN THE DEVELOPMENT OF THESE STORMS OVER THE
NORTHERN GULF. THIS COUPLED WITH EXTREMELY HIGH PRECIPITABLE
WATERS /AROUND 2.5 INCHES/ AND DIVERGENT FLOW ALOFT IS SETTING UP
A VERY FAVORABLE ENVIRONMENT FOR A HEAVY RAINFALL EVENT. MOST OF
LEVY COUNTY HAS PICKED UP BETWEEN 1 AND 3 INCHES OF RAIN IN THE
LAST 24 HOURS...BUT SOUTHERN LEVY INTO NORTHERN CITRUS HAS RADAR
ESTIMATES OF 5 TO 9 INCHES. COCORAHS OBSERVATIONS AROUND THAT AREA
SUGGEST THE RADAR WAS DOING A GOOD JOB WITH ITS ESTIMATES.
LUCKILY...THE HEAVIEST RAINS THIS MORNING HAVE BEEN NORTH OF THIS
REGION...BUT WE WILL BE MONITORING THE AREA CLOSELY AND ISSUE
FLOOD WARNINGS IF NEEDED.
SOUTH OF THE NATURE COAST WE ARE EXPECTING MORE TRANSITORY SHOWER
ACTIVITY...WITH INDIVIDUAL CELLS MOVING FAIRLY QUICKLY FROM
SOUTHWEST TO NORTHEAST. THIS SHOULD LIMIT ANY THREAT FOR HEAVY
RAINFALL AMOUNTS THERE.
THE GRIDDED FORECAST UPDATES ARE OUT...MAINLY TO SHOW HIGHER RAIN
CHANCES THROUGH THE DAY IN LEVY COUNTY. THE TEXT ZONE PRODUCTS
ARE STILL IN GOOD SHAPE.
&&
.AVIATION...
ALL TAF SITES WILL HAVE THE POTENTIAL TO SEE BRIEF MVFR/IFR
CONDITIONS AS SCATTERED TO NUMEROUS FAST MOVING SHOWERS AND
STORMS MOVE ACROSS THE STATE. ANY IFR CONDITIONS WOULD BE VERY
SHORT LIVED AND DO NOT INTEND TO INCLUDE IN TAFS AT THIS TIME.
&&
.MARINE...
WINDS HAVE BEEN IN THE 15 TO 20 KNOT RANGE OFFSHORE WITH GUSTS TO
OVER 30 KNOTS IN BANDS OF SHOWERS AND STORMS. EXPECT THIS TO
CONTINUE THROUGH THE DAY AND WILL CONTINUE CURRENT HEADLINES OF
EXERCISE CAUTION. SEAS ARE AS HIGH AS 7 FEET OUT AT BUOY
42036...BUT MOSTLY 5 TO 6 FEET IN OUR WATERS. WE MAY NEED TO ISSUE
SMALL CRAFT ADVISORIES FOR WATERS NORTH OF TARPON SPRINGS LATER
THIS WEEKEND AS SOUTHWESTERLY GRADIENT WINDS INCREASE TO 20 KNOTS.
&&
.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT ALONG THE NATURE COAST FOR
HERNANDO...CITRUS AND LEVY COUNTIES UNTIL 8 PM ON SUNDAY EVENING.
DUE TO HEAVY RAIN THE PAST COUPLE OF DAYS...IT WILL NOT TAKE MUCH
RAIN IN MANY AREAS FOR SIGNIFICANT FLOODING OF STREETS AND URBAN
AREAS TO DEVELOP LATER TONIGHT THROUGH SUNDAY.
A RIVER FLOOD WARNING CONTINUES FOR THE MYAKKA RIVER AT MYAKKA RIVER
STATE PARK...LITTLE MANATEE RIVER AT WIMAUMA AND CYPRESS CREEK AT
WORTHINGTON GARDENS. THE MYAKKA RIVER WILL REMAIN ABOVE FLOOD UNTIL
FURTHER NOTICE...WHILE THE LITTLE MANATEE RIVER AND CYPRESS CREEK
WILL FALL BELOW FLOOD BY THE BEGINNING OF NEXT WEEK.
THE HEAVIEST RAINS HAVE SHIFTED FARTHER NORTH ALONG THE NATURE COAST
BUT THE CONTINUED SCATTERED SHOWERS AND STORMS ACROSS CENTRAL AND
SOUTHWEST FLORIDA AND RUNOFF FROM HEAVY RAINFALL OVER THE PAST WEEK
WILL CONTINUE TO PRODUCE ELEVATED WATER LEVELS FOR SOME LOCAL
RIVERS. ALL RIVERS WILL CONTINUE TO BE CLOSELY MONITORED FOR ANY
SIGNIFICANT RISE IN WATER LEVELS AS RAIN SHOWERS AND STORMS MOVE
THROUGH THE AREA.
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
FLOOD WATCH THROUGH SUNDAY EVENING FOR COASTAL CITRUS-
COASTAL HERNANDO-COASTAL LEVY-INLAND CITRUS-INLAND
HERNANDO-INLAND LEVY.
GULF WATERS...NONE.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...JILLSON
DECISION SUPPORT...OGLESBY
HYDROLOGY...WYNNHazardous weather outlook, Aug 1, 4:52 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
552 AM EDT SAT AUG 1 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-021000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
552 AM EDT SAT AUG 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.
...FLOOD IMPACT...
SIGNIFICANT HEAVY RAINFALL IS EXPECTED ALONG COASTAL SECTIONS OF
THE NATURE COAST THROUGH THE WEEKEND WHERE WIDESPREAD RAINFALL
AMOUNTS OF SEVERAL INCHES WILL BE POSSIBLE...ESPECIALLY TO THE
NORTH OF TAMPA BAY COUNTY. THE POTENTIAL FOR HEAVY RAIN WILL
INCREASE THE RISK FOR LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. FLOOD
WATCHES IS CURRENTLY IN EFFECT FROM LEVY COUNTY THROUGH HERNANDO
COUNTY. RESIDENTS LIVING IN FLOOD PRONE AREAS SHOULD REMAIN ALERT
TO ANY RAPID RISES IN WATER LEVELS AND BE READY TO MOVE TO HIGHER
GROUND SHOULD FLOODING BE OBSERVED.
...RIP CURRENT IMPACT...
HIGH SURF WITH WAVE ENERGY FOCUSED ON SHORE WILL PRODUCE RIP
CURRENTS ALONG AREA BEACHES.
...MARINE IMPACTS...
WIND SPEEDS AROUND 15 KNOTS MAY CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS. SMALL CRAFTS SHOULD EXERCISE
CAUTION IN THE NEAR AND OFF SHORE WATERS FROM ENGLEWOOD TO TARPON
SPRINGS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH MONDAY TO THE NORTH OF BROOKSVILLE...WITH SCATTERED
SHOWERS AND THUNDERSTORMS FURTHER TO THE SOUTH. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND
FREQUENT DEADLY LIGHTNING STRIKES. REMEMBER IF LIGHTNING IS
OBSERVED OR THUNDER IS HEARD MOVE INDOORS IMMEDIATELY.
A MORE TYPICAL SUMMER PATTERN OF SCATTERED DIURNAL SHOWERS AND
STORMS IS EXPECTED FOR THE ENTIRE REGION BY MID WEEK.
...FLOOD IMPACT...
A TROUGH OF LOW PRESSURE OVER THE REGION COMBINED WITH ABUNDANT
TROPICAL MOISTURE WILL SUPPORT SOME SIGNIFICANT HEAVY RAINFALL
ALONG COASTAL SECTION OF THE NATURE COAST THROUGH MONDAY WHERE
WIDESPREAD RAINFALL AMOUNTS OF SEVERAL INCHES WILL BE
POSSIBLE...ESPECIALLY TO THE NORTH OF HERNANDO COUNTY. THE
POTENTIAL FOR HEAVY RAIN WILL INCREASE THE RISK FOR LOCALIZED
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE
PONDING OF WATER ON ROADWAYS. RESIDENTS LIVING IN FLOOD PRONE
AREAS SHOULD REMAIN ALERT TO ANY RAPID RISES IN WATER LEVELS AND
BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED.
...RIP CURRENT IMPACT...
HIGH SURF WITH WAVE ENERGY FOCUSED ON SHORE WILL PRODUCE A RIP
CURRENT RISK ALONG AREA BEACHES THROUGH MONDAY.
...RIVER FLOOD IMPACT...
RIVER FLOODING WILL LIKELY CONTINUE ALONG A FEW AREA RIVERS
FOR THE NEXT FEW DAYS. PLEASE VIEW THE LATEST RIVER WARNINGS AND
STATEMENTS FOR ADDITIONAL INFORMATION. RESIDENTS LIVING ALONG
RIVERS AND FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER
LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE
OBSERVED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BARRON
In the hours before
Special weather statement, Aug 1, 12:07 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
107 PM EDT SAT AUG 1 2015
FLZ050-151-249-251-011745-
INLAND PASCO-PINELLAS-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
107 PM EDT SAT AUG 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH...
SOUTH CENTRAL PASCO AND CENTRAL PINELLAS COUNTIES...
AT 107 PM EDT...A STRONG THUNDERSTORM WAS NEAR FEATHER SOUND...OR
NEAR CLEARWATER...MOVING NORTHEAST AT 20 MPH.
WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...PINELLAS PARK...TEMPLE TERRACE...LUTZ...
ST. PETERSBURG...FEATHER SOUND...TAMPA INTERNATIONAL AIRPORT...EGYPT
LAKE-LETO...UNIVERSITY...LAND O' LAKES...GREATER NORTHDALE...SOUTH
HIGHPOINT...TOWN 'N' COUNTRY...KEYSTONE...LAKE MAGDALENE...CITRUS
PARK...GREATER CARROLLWOOD AND LAND O LAKES.
LAT...LON 2828 8251 2807 8231 2794 8253 2797 8256
2797 8260 2799 8262 2797 8265 2800 8263
2802 8264 2800 8266 2804 8268 2796 8269
2794 8272 2791 8263 2789 8265 2789 8262
2784 8269 2798 8281
TIME...MOT...LOC 1707Z 229DEG 19KT 2797 8269Local storm report, Aug 1, 12:08 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
108 PM EDT SAT AUG 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND GST 3 W TARPON SPRINGS 28.15N 82.80W
08/01/2015 M39 MPH GMZ853 FL BUOY
BUOY STATION 3 W TARPON SPRINGS /FHPF1/
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMSpecial weather statement, Aug 1, 12:43 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
143 PM EDT SAT AUG 1 2015
FLZ050-151-249-251-011830-
INLAND PASCO FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-
143 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HILLSBOROUGH AND EAST
CENTRAL PINELLAS COUNTIES UNTIL 230 PM EDT...
AT 142 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TAMPA INTERNATIONAL AIRPORT...OR NEAR TAMPA...MOVING NORTHEAST AT 15
MPH.
WINDS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
TAMPA...PINELLAS PARK...TEMPLE TERRACE...LUTZ...ST. PETERSBURG...EAST
LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...
UNIVERSITY...GANDY...GREATER NORTHDALE...SOUTH HIGHPOINT...TOWN 'N'
COUNTRY...MACDILL AIR FORCE BASE...LAKE MAGDALENE...CITRUS PARK...
GREATER CARROLLWOOD...FEATHER SOUND...KEYSTONE AND PALM RIVER-CLAIR
MEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2793 8270 2790 8266 2798 8260 2799 8262
2797 8264 2797 8265 2800 8263 2801 8264
2818 8253 2804 8227 2790 8243 2794 8246
2792 8249 2785 8248 2783 8251 2786 8255
2780 8261 2788 8273
TIME...MOT...LOC 1742Z 210DEG 15KT 2793 8253Local storm report, Aug 1, 12:45 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
145 PM EDT SAT AUG 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 2 ESE HIGHPOINT 27.91N 82.69W
08/01/2015 M39 MPH PINELLAS FL ASOS
ASOS STATION ST PETERSBURG-CLEARWATER INTL
AIRPORT /PIE/
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMSpecial weather statement, Aug 1, 12:47 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
147 PM EDT SAT AUG 1 2015
FLZ052-251-011815-
POLK FL-INLAND HILLSBOROUGH FL-
147 PM EDT SAT AUG 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HILLSBOROUGH AND
SOUTHWESTERN POLK COUNTIES UNTIL 215 PM EDT...
AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FISH HAWK TO NEAR
GREATER SUN CENTER...AND MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...FISH HAWK...BRANDON...LAKELAND LINDER AIRPORT...MEDULLA...
RIVERVIEW...MULBERRY...LAKELAND HIGHLANDS...BOYETTE...BRADLEY
JUNCTION...FORT LONESOME...LITHIA SPRINGS STATE PARK...WILLOW OAK...
BLOOMINGDALE...ALAFIA RIVER STATE PARK AND WIMAUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.
&&
LAT...LON 2803 8195 2768 8195 2767 8231 2791 8227
TIME...MOT...LOC 1746Z 250DEG 22KT 2788 8221 2770 8228
Local storm report, Aug 1, 1:04 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
204 PM EDT SAT AUG 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM FLOOD 2 SW TAMPA 27.93N 82.51W
08/01/2015 HILLSBOROUGH FL BROADCAST MEDIA
MEDIA REPORT OF PARTS OF ROADS IN TAMPA THAT ARE
UNDERWATER.
&&
RWYNNFlood, Hillsborough
- When
- August 1, 1:22 PM EST to 7:22 PM EST
- Where
- Hillsborough County, 0.69 mi S of Old Port Tampa Ports Site to 1.2 mi SE of Macdill Air Force Base
- Cause
- Heavy Rain
- Property damage
- $4.5 million
- Reported by
- Emergency Manager
- Coordinates
- 27.850, -82.551
Multiple days of heavy rain caused widespread road closures across the Tampa area. Dozens of roads were flooded including the major thoroughfares of Armenia Avenue, Dale Mabry Highway, Gandy Boulevard, Westshore Boulevard, Veteran's Expressway, US 41, and State Road 60. The flooding resulted in 117 road cave-ins across Tampa, 99 homes and 66 business were impacted by the flooding in the City. 9 City of Tampa vehicles were damaged in the flooding. Additionally, a large tree was uprooted due to the saturated ground and fell on a car just west of Bayshore Boulevard on South Gandy Boulevard.
Further north across parts of Temple Terrace, including the University of South Florida, there was additional damage from flooding. The university sustained $137K in damages while 101 homes in the Temple Terrace were impacted. 88 homes sustained major damage as did 7 mobile homes.
Flood, Citrus
- When
- August 1, 4:19 PM EST to 10:19 PM EST
- Where
- Citrus County, Crystal River Arpt to 1.75 mi W of Crystal River Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 28.870, -82.570
The Citrus County sheriffs office reported 6 to 8 inches of standing water on South Ozello Trail and West Beachview Dr. in Crystal River. Citrus County Fire Rescue reported that southbound lanes of Highway 19 in Crystal River were briefly closed due to flooding.
Heavy Rain, Pasco
- When
- August 3, 5:00 AM EST
- Where
- Pasco County, 0.92 mi NE of Hudson
- Reported by
- Trained Spotter
- Coordinates
- 28.370, -82.690
A trained spotter had reported receiving 6.5 inches of rain in the six hours since midnight.
Flood, Pasco
- When
- August 3, 5:15 AM EST to August 5, 11:00 PM EST
- Where
- Pasco County, 1.93 mi N of Hudson to 1.83 mi NW of Greenfield
- Cause
- Heavy Rain
- Property damage
- $7.0 million
- Reported by
- Emergency Manager
- Coordinates
- 28.388, -82.702
The Anclote River near Elfers, was just below flood stage at the onset of the heavy rain courtesy of 6-10 of rain across the basin at the end of July. The heavy rain and subsequent river flooding at the beginning of August produced millions in dollars of damage across Pasco County. The river crest at 25.4 feet which was well above major flood stage of 24.0 feet.
In total, 46 single family dwellings were destroyed, 32 received major damage and 258 homes sustained minor damage from the flooding. 36 mobile homes were destroyed while 6 others sustained damage from flooding.
Heavy Rain, Pasco
- When
- August 3, 9:33 AM EST
- Where
- Pasco County, 0.92 mi NE of Hudson
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 28.370, -82.690
A trained spotter near Hudson reported receiving 7.5 inches of rain since midnight. The rain soaked ground caused trees and power lines to fall in the area.
Flood, Pinellas
- When
- August 3, 10:05 AM EST to 11:00 PM EST
- Where
- Pinellas County, 1.09 mi SSW of Anclote to 1.94 mi E of Tarpon Springs Comps Site
- Cause
- Heavy Rain
- Property damage
- $3.5 million
- Reported by
- Emergency Manager
- Coordinates
- 28.156, -82.787
The Tarpon Woods subdivision near Palm Harbor was the hardest hit area in Pinellas County. 453 residences were impacted from the flooding as well as 224 condo units.
Heavy Rain, Hillsborough
- When
- August 3, 10:05 AM EST
- Where
- Hillsborough County, 1.83 mi E of Citrus Park
- Reported by
- Trained Spotter
- Coordinates
- 28.080, -82.550
A trained spotter in the Citrus Park area reported 5.1 inches of rain in a six hour time period.
Flood, Levy
- When
- August 3, 11:20 AM EST to 11:00 PM EST
- Where
- Levy County, 0.98 mi NNW of Inglis to 2.71 mi SE of Inglis
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 29.043, -82.667
Flooding was reported on the southwest side of Butler Road near Inglis. One foot of water was in a home while other homes were inaccessible.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New York, August 1 to 2, 20152 deaths · 2 events
- Heat in Arizona, August 1, 20152 deaths · 1 event
- Flash Flooding and Hail in New Mexico, August 1, 20151 death · $193,000 · 1 in hail · 7 events
- Heat in Oklahoma, August 1 to 5, 201513 injured · 1 event
- Flash Flooding and Flooding in Florida, August 1 to 2, 2015$424,000 · 4 events
- Hail and Damaging Winds in Maine, August 1, 20151.75 in hail · 19 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 1, 201513 events
- Drought in California, August 1 to 31, 201511 events
- Hail and Damaging Winds in Minnesota, August 1, 20151 in hail · 10 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 1 to 2, 20159 events
- Wildfire in Hawaii, August 1 to 6, 20151 injured · 1 event
- Drought in California, August 1 to 31, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588073, 588076, 588080, 588077, 588081, 588078, 588082, 588079.